Drug-induced Thrombocytopenia: Pediatric Cases from the Medical Literature

Marcia L. Buck, Pharm.D., FCCP, FPPAG

Disclosures

Pediatr Pharm. 2010;16(11) 

In This Article

Vancomycin

Dilli and colleagues recently described a case of DITP associated with vancomycin use in a premature infant born at 32 weeks gestation.[14] Vancomycin was started on day of life 25 and continued once a blood culture grew coagulase-negative staphylococcus. After 7 days of treatment, the patient's platelet count dropped to 47,000/mm3. Coagulation studies and interleukin-6 levels were normal. The diagnosis of DITP was made and vancomycin was discontinued, despite the inability to detect vancomycin-dependent antiplatelet antibodies. The platelet count began to rise 3 days later, reaching 337,000/mm3 within 10 days.

Comments

3090D553-9492-4563-8681-AD288FA52ACE
Comments on Medscape are moderated and should be professional in tone and on topic. You must declare any conflicts of interest related to your comments and responses. Please see our Commenting Guide for further information. We reserve the right to remove posts at our sole discretion.
Post as:

processing....